MAUDE Adverse Event Report: ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; HEAD, FEMORAL, METAL-METAL 38MM NEUTRAL

ENCORE MEDICAL L.P. METAL/METAL HIP SYSTEM; HEAD, FEMORAL, METAL-METAL 38MM NEUTRAL
Model Number 931-34-250
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the removal of a metal/poly acetabular liner and a 38 millimeter metal head with a +3.5 sleeve.
 
Additional Manufacturer Narrative
Upon further quality assurance evaluation, it was determined that the main component was an unknown surgical part.
 
Additional Manufacturer Narrative
(b)(4).Manufacturer narrative: the reason for this revision surgery was due to the removal of the metal head and poly liner.The actual length of in-vivo for the item listed is unknown as the original surgery date was not provided or could be established.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) was not conducted since the item and or lot number(s) was not provided or determined during the complaint evaluation.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.Given the limited information, a extensive search for an invoice of the previous surgery produced no results.The root cause of this complaint was a revision surgery due to the removal of the metal head and poly liner.The surgeon performed this procedure to remedy the patient's condition.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
METAL/METAL HIP SYSTEM
Common Device Name
HEAD, FEMORAL, METAL-METAL 38MM NEUTRAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8437303
Report Number1644408-2019-00204
Device Sequence Number2051444
Product Code LPH
UDI-Device Identifier00888912099479
UDI-Public(01)00888912099479
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number931-34-250
Device Catalogue Number497-38-000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/28/2019
04/23/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/09/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-350; 497-38-000
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR